Guess I'm going to the Dr

Tracy Perry

Well-known member
Staff member
Guitar Player
Well, I've been putting it off and putting it off - that is, having my left hand looked at. It's one of the reasons I've stopped practicing like I was and got rid of a few of the guitars as it was getting rather painful to do much with them. I did keep my favorites though.
Well, last night I was walking out to do some setup with the new telescopes and had my almost new QHY 183M cooled mono CCD out to hook up. Walking across the stone patio my left hand started to spasm... and guess what I was holding in it. Yep, you got it - a $1000 CCD camera that decided to take a flying lunge to the hard surface below.
It had never even been hooked up to the telescope - that was going to be her first voyage.

Now I just gotta hope it's something simple and not a surgery required. I don't like needles nor knives around my perfectly formed round little body!
 

Steve

Well-known member
Staff member
Guitar Player
Could be just carpel tunnel, which is a simple out patient survey in most cases. Either way hope it’s nothing drastic and also hope your equipment is ok!
 

zappaDPJ

Well-known member
Staff member
Learning to play may well cause cramp and pain, particularly in your left hand because you are making it do things it wasn't designed to do. It may even be the cause of the muscle spasms but it's probably best to get it checked out.
 

Tracy Perry

Well-known member
Staff member
Guitar Player
They've got me on some meds... ruled out carpal tunnel, which with all my computer related typing was surprising honestly. The Dr, who is also a good family friend, told me "I'm giving you those standard doctors instructions - don't do that for a while". :D

At least Momma let me replace the CCD with a new one - but I had to part with one of my Hawken's to get it... she said I had to give up something as "payment".
 

Tracy Perry

Well-known member
Staff member
Guitar Player
And it's looking like the issue is actually... and I hate to say this... gout.
My father had it and it looks like I inherited that gene. The medicine is helping, but for some reason the fingers and the toes for me. The spasming was unusual according to the Dr, but it may have been due more to the sharp pains and muscles reacting to that.
 

zappaDPJ

Well-known member
Staff member
Our main stagehand who is only twenty eight had it really badly in his feet. I'd never considered you could get it in your hands, no wonder it hurts to play. I guess your Dr has told you to avoid pretty much all of life's pleasures :( I hope things improve, they did for my roadie. He's pretty much pain free now.
 

Steve

Well-known member
Staff member
Guitar Player
Caffeine and red meat are huge contributors to gout, I was getting a lot of pain in my feet until I stopped drink Mountain Dew.
 

Tracy Perry

Well-known member
Staff member
Guitar Player
It's unusual... but any joint can be affected. Just so happens apparently I'm unlucky. Had been having problems with my right foot and knee for a few years and just basically dealing with the sharp pains but kept on keeping on. Since he's gotten me on medicine it seems to be getting a little better. I got in and did a few chords and didn't have near the issues that I had been having in the past.... Doc gave me a 90 day prescription of the meds and scheduled me to come back in near the end of it and we'd re-evaluate and see if I needed to go to a specialist.

As for caffeine... I've cut way back on my soft drink intake (more water now) and back on the red meat, but I'm not cutting it totally out of my diet. Gotta have my grilled steaks and smoked brisket. :cool:
I told the Doc that the brisket wasn't red any longer after I got through smoking that didn't classify, so the only thing I ate that was red was my medium rare steaks. He just shook his head.
 
Top